Alert archive / Puerto Rico / Flash Flood Watches in 2011

Flash Flood Watch 11, NWS JSJ

September 9, 2011

NWS JSJ issued this flash flood watch at Sep 9, 2011, 1:06 PM CDT. It took effect at Sep 10, 2011, 9:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2011, 1:06 PM CDT (18:06 UTC)
In effect from
Sep 10, 2011, 9:00 AM CDT
Expired
Sep 10, 2011, 5:39 PM CDT
In force
9 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WGCA62 TJSJ 091806
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
206 PM AST FRI SEP 9 2011

PRZ001>013-VIZ001-002-101815-
/O.NEW.TJSJ.FF.A.0011.110910T1400Z-110912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
206 PM AST FRI SEP 9 2011

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PUERTO RICO INCLUDING CULEBRA AND VIEQUES
  AND THE U.S. VIRGIN ISLANDS.

* FROM SATURDAY MORNING THROUGH MONDAY MORNING

* TROPICAL STORM MARIA IS EXPECTED TO CONTINUE MOVING IN A GENERAL
  WEST NORTHWEST MOTION FOR THE NEXT 24 TO 36 HOURS. ON THIS
  FORECAST TRACK...THE CENTER OF MARIA WILL BE NEAR THE U.S.
  VIRGIN ISLANDS... CULEBRA AND VIEQUES...AND EASTERN PUERTO RICO
  BY SATURDAY NIGHT. RAIN BANDS ASSOCIATED WITH MARIA WILL
  GRADUALLY MOVE ACROSS THE FORECAST AREA ON SATURDAY AND THEN
  CONTINUE THROUGH AT LEAST THE REMAINDER OF THE WEEKEND. AS WITH
  TROPICAL SYSTEMS...EXPECT PERIODS OF TORRENTIAL RAINFALL...WITH
  RAINFALL AMOUNTS IN THE 4 TO 8 INCH RANGE WITH LOCALIZED HIGHER
  AMOUNTS IN THE FAVORED AREAS...LIKE THE HIGHER ELEVATIONS OF THE
  ISLANDS. THIS RAINFALL WILL RESULT IN RAPID RISES OF LOCAL
  STREAMS...RIVERS AND GUTS AND COULD EVENTUALLY LEAD TO
  SIGNIFICANT FLASH AND RIVER FLOODING. MUDSLIDES AND DEBRIS FLOWS
  ARE EXPECTED IN AREAS OF STEEP TERRAIN...OF HIGHER CONCERN ARE
  AREAS THAT WERE ALREADY IMPACTED BY DEBRIS FLOW IN THE WAKE OF
  HURRICANE IRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
3 follow-up statements
609 
WGCA62 TJSJ 101600
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1200 PM AST SAT SEP 10 2011

PRZ001>013-VIZ001-002-110400-
/O.CON.TJSJ.FF.A.0011.000000T0000Z-110912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
1200 PM AST SAT SEP 10 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

* THROUGH MONDAY MORNING

* SATELLITE AND RADAR IMAGERY INDICATE THAT THE CIRCULATION OF
  MARIA CONTINUES TO BECOME LESS DEFINED. IF THIS TREND CONTINUES
  ...MARIA COULD BE DOWNGRADED INTO A TROPICAL DEPRESSION LATER
  TODAY. REGARDLESS INTENSITY OR FORECAST TRACK...COMPUTER
  FORECAST MODELS CONTINUE TO INDICATE PLENTY OF MOISTURE MOVING
  OVER THE AREA DURING THE WEEKEND AND EARLY NEXT WEEK.
  THEREFORE...THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS
  CONTINUES OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS THROUGH
  AT LEAST MONDAY.
 
 EXPECT RAINFALL AMOUNTS BETWEEN 2 TO 4 INCHES WITH AMOUNTS OF 6
 TO 8 INCHES IN ISOLATED AREAS...IN PARTICULAR THE HIGHER
 ELEVATIONS OF THE ISLANDS. THIS RAINFALL WILL RESULT IN RAPID
 RISES OF LOCAL STREAMS...RIVERS AND GUTS AND COULD EVENTUALLY
 LEAD TO SIGNIFICANT FLASH AND RIVER FLOODING. MUDSLIDES AND
 DEBRIS FLOWS ARE EXPECTED IN AREAS OF STEEP TERRAIN. AREAS OF
 HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS
 FLOW IN THE WAKE OF HURRICANE IRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
478 
WGCA62 TJSJ 102213
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
613 PM AST SAT SEP 10 2011

PRZ001>013-VIZ001-002-110615-
/O.CAN.TJSJ.FF.A.0011.000000T0000Z-110912T1200Z/
/O.NEW.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
613 PM AST SAT SEP 10 2011

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF PUERTO RICO INCLUDING VIEQUES AND
  CULEBRA AND ALL OF THE U.S. VIRGIN ISLANDS. 
* FROM SUNDAY MORNING THROUGH MONDAY MORNING

* WHILE OCCASIONAL SHOWERS WILL CONTINUE TO AFFECT PUERTO RICO AND
  THE VIRGIN ISLANDS TONIGHT THESE SHOWERS WILL NOT POSE A THREAT
  OF FLASH FLOODING. HOWEVER...OUTER RAINBANDS ASSOCIATED WITH
  TROPICAL STORM MARIA WILL BECOME MORE FREQUENT AND HEAVIER
  STARTING SUNDAY MORNING AND CONTINUING THROUGH MONDAY MORNING.
  TWO TO FOUR INCHES OF RAIN WITH ISOLATED AMOUNTS UP TO 8 INCHES
  STILL APPEAR POSSIBLE MAINLY OVER EASTERN PUERTO RICO AND
  ESPECIALLY THE NORTHERN VIRGIN ISLANDS. ELSEWHERE...AMOUNTS WILL
  BE MUCH LESS WITH SIGNIFICANT FLOODING NOT LIKELY.

* THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL
  STREAMS...RIVERS AND GUTTERS AND LEAD TO FLASH FLOODING. AREAS
  OF HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS
  FLOW IN THE WAKE OF HURRICANE IRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$
084 
WGCA62 TJSJ 102241 CCA
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
639 PM AST SAT SEP 10 2011

PRZ001>013-VIZ001-002-110700-
/O.CAN.TJSJ.FF.A.0011.000000T0000Z-110912T1200Z/
/O.COR.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
639 PM AST SAT SEP 10 2011

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF PUERTO RICO INCLUDING VIEQUES AND
  CULEBRA AND ALL OF THE U.S. VIRGIN ISLANDS. 
* FROM SUNDAY MORNING THROUGH MONDAY MORNING

* WHILE OCCASIONAL SHOWERS WILL CONTINUE TO AFFECT PUERTO RICO AND
  THE VIRGIN ISLANDS TONIGHT THESE SHOWERS WILL NOT POSE A THREAT
  OF FLASH FLOODING. HOWEVER...OUTER RAINBANDS ASSOCIATED WITH
  TROPICAL STORM MARIA WILL BECOME MORE FREQUENT AND HEAVIER
  STARTING SUNDAY MORNING AND CONTINUING THROUGH MONDAY MORNING.
  TWO TO FOUR INCHES OF RAIN WITH ISOLATED AMOUNTS UP TO 8 INCHES
  STILL APPEAR POSSIBLE MAINLY OVER EASTERN PUERTO RICO AND
  ESPECIALLY THE NORTHERN VIRGIN ISLANDS. ELSEWHERE...AMOUNTS WILL
  BE MUCH LESS WITH SIGNIFICANT FLOODING NOT LIKELY.

* THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL
  STREAMS...RIVERS AND GUTTERS AND LEAD TO FLASH FLOODING. AREAS
  OF HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS
  FLOW IN THE WAKE OF HURRICANE IRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.



$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 10:45 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 9, 10:45 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1145 AM AST FRI SEP 9 2011

.UPDATE...NO CHANGES WERE MADE TO THE CURRENT FORECAST.

&&

.DISCUSSION...AT 1100 AM AST...1500 UTC...THE CENTER OF TROPICAL STORM MARIA WAS
LOCATED NEAR LATITUDE 14.2 NORTH...LONGITUDE 57.5 WEST. MARIA IS
MOVING TOWARD THE WEST-NORTHWEST NEAR 17 MPH...28 KM/H...AND THIS
MOTION IS EXPECTED TO CONTINUE DURING THE NEXT DAY OR SO.  ON
THE FORECAST TRACK...THE CENTER OF MARIA WILL REACH OUR AREA BY
SATURDAY NIGHT.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS ALL TAF
SITES THROUGH ABOUT 09/17Z. MVFR CONDITIONS IN SCT TSRA SHOULD BE
EXPECTED ACROSS TJMZ/TJPS AND POSSIBLE TJSJ BTW 09/17Z-09/22Z. THE
CENTER OF MARIA WILL BE NEAR THE U.S. VIRGIN ISLANDS AND PUERTO
RICO BY SATURDAY NIGHT.

&&

.PREV DISCUSSION... /ISSUED 737 AM AST FRI SEP 9 2011/

SYNOPSIS...TROPICAL STORM MARIA IS EXPECTED TO MOVE WEST NORTHWEST
DURING THE NEXT 24 TO 36 HOURS. ON THIS FORECAST TRACK...THE CENTER
OF MARIA WILL BE NEAR THE U.S. VIRGIN ISLANDS...CULEBRA AND
VIEQUES...AND EASTERN PUERTO RICO BY SATURDAY NIGHT.

DISCUSSION...AN OVERALL DRIER WEATHER PATTERN IS EXPECTED ACROSS
THE LOCAL AREA TODAY THROUGH EARLY TONIGHT. HOWEVER...STILL EXPECT
SOME DIURNALLY INDUCED CLOUDINESS...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS THIS AFTERNOON OVER THE CENTRAL AND WESTERN INTERIOR
AND WEST SECTIONS OF PUERTO RICO. THEREAFTER...THE LOCAL WEATHER
WILL BE DICTATED BY T.S. MARIA. BASED ON THE LATEST TROPICAL CYCLONE
FORECAST...MARIA IS EXPECTED TO MOVE GENERALLY WEST NORTHWEST FOR
THE NEXT 24 TO 36 HOURS. THIS WOULD BRING THE CENTER OF MARIA
VERY NEAR THE U.S. VIRGIN ISLANDS...CULEBRA...VIEQUES AND PUERTO
RICO SATURDAY AFTERNOON AND NIGHT THROUGH EARLY SUNDAY. AT 5 AM
AST...A TROPICAL STORM WARNING IS NOW IN EFFECT FOR ALL OF THE
U.S. VIRGIN ISLANDS...AND A TROPICAL STORM WATCH REMAINS IN EFFECT
FOR CULEBRA...VIEQUES AND PUERTO RICO. PLEASE REFER TO THE LATEST
BULLETINS FROM NHC AND LOCAL STATEMENTS FROM YOUR NATIONAL WEATHER
SERVICE FORECAST OFFICE IN SAN JUAN FOR STORM RELATED INFORMATION.

ALTHOUGH IT IS STILL A BIT EARLY TO PIN DOWN EXACTLY...EXPECTED
IMPACTS FROM THIS EVENT COULD INCLUDE...STRONG AND DAMAGING
WINDS...LOCALIZED VERY HEAVY RAINFALL...FLASH AND RIVER
FLOODING...AND POTENTIAL POWER OUTAGES.

ALL LOCAL RESIDENTS AND VISITORS SHOULD CONTINUE TO CLOSELY MONITOR
THE PROGRESS OF TROPICAL STORM MARIA.

AVIATION....GENERALLY EXPECT PREVAILING VFR CONDITIONS ACROSS THE
LOCAL ISLANDS AND AT ALL TAF SITES THROUGH THE NEXT 18 TO 24
HOURS. HOWEVER...BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN
OBSCURATIONS ARE EXPECTED AGAIN THIS AFTERNOON OVER PARTS OF
CENTRAL AND WESTERN INTERIOR AND WEST PUERTO RICO IN SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS.

MARINE...MARINE CONDITIONS...MAINLY SEAS...WILL GRADUALLY
DETERIORATE LATER TODAY AND TONIGHT FROM SOUTHEAST TO NORTHWEST
AND THEN ALL CONDITIONS WILL WORSEN SIGNIFICANTLY SATURDAY AND
SATURDAY NIGHT THROUGH EARLY SUNDAY. PLEASE REFER TO THE LATEST
SJUCWFSJU FOR FORECAST DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  80  88  78 /  10  30  90  90
STT  83  82  82  81 /  10  40 100 100

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WATCH FOR CENTRAL INTERIOR-CULEBRA-EASTERN
     INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
     NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
     SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
     ISLANDS.

&&

23/12
Hazardous weather outlook, Sep 9, 4:35 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
535 AM AST FRI SEP 9 2011

AMZ710>745-PRZ001>013-100945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
535 AM AST FRI SEP 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TROPICAL STORM MARIA IS EXPECTED TO APPROACH THE LOCAL REGION
SATURDAY AND DIRECT EFFECTS INCLUDING WINDS AND RAINS FROM THE
TROPICAL STORM SHOULD BE EXPECTED LATE ON SATURDAY AND EARLY ON
SUNDAY. CURRENT FORECASTS SUGGEST THAT PUERTO RICO WILL BE
DIRECTLY IN MARIAS PATH. RESIDENTS OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS SHOULD MAKE PREPARATIONS FOR TROPICAL STORM FORCE
WINDS AND LOCAL FLOODING. PLEASE SEE TROPICAL STORM MARIA LOCAL
STATEMENT FOR FURTHER DETAILS ON THOSE PREPARATIONS.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO CALL
FOR LOCAL FLOODING AND WINDS REPORTS.

AMZ715-725-VIZ001-002-100945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
535 AM AST FRI SEP 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TROPICAL STORM MARIA IS EXPECTED TO APPROACH THE LOCAL REGION
SATURDAY AND DIRECT EFFECTS INCLUDING RAINS AND WINDS FROM THE
TROPICAL STORM WILL ALSO BEGIN ON SATURDAY. CURRENT FORECASTS
SUGGEST THAT THE TERRITORY WILL BE DIRECTLY IN MARIAS PATH.
THEREFORE...A TROPICAL STORM WARNING HAS BEEN ISSUED FOR ALL OF
THE U.S. VIRGIN ISLANDS. RESIDENTS IN THE U.S. VIRGIN ISLANDS
SHOULD MAKE PREPARATIONS FOR TROPICAL STORM FORCE WINDS AND LOCAL
FLOODING. PLEASE SEE TROPICAL STORM MARIA LOCAL STATEMENT FOR
FURTHER DETAILS ON THOSE PREPARATIONS.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO CALL
FOR LOCAL FLOODING AND WINDS REPORTS.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 10:13 PM CDTTropical Storm WatchJSJ13 hr
Sep 9, 5:08 AM CDTTropical Storm WarningJSJ71 hr
Sep 9, 1:56 PM CDTSevere Thunderstorm WarningJSJ42 min
Sep 9, 2:06 PM CDTSpecial Marine WarningJSJ54 min
Sep 9, 2:22 PM CDTSevere Thunderstorm WarningJSJ53 min

Nearby

Flash Flood Watches in Puerto Rico, 2011Flash Flood Watches in U.S. Virgin Islands, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.